MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547010
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that the an extractor pro rx retrieval balloon was used during an endoscopic extraction of biliary stones procedure performed on (b)(6) 2022.During preparation, it was noticed that the balloon did not inflate.The procedure could not be completed as the customer did not have a substitute device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used during an endoscopic extraction of biliary stones procedure performed on (b)(6) 2022.During preparation, it was noticed that the balloon did not inflate.The procedure could not be completed as the customer did not have a substitute device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: investigation results: the returned extractor pro xl retrieval balloon was analyzed, and a visual examination of the catheter found that the guidewire lumen was ripped, and the balloon had no damage.Additionally, the stopcock was found broken.Functional analysis was performed, and the balloon was inflated with air; however, the balloon did not hold the pressure due to the ripped catheter.Microscopic analysis was performed and confirmed that the guidewire lumen ripped on the catheter of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of unable to inflate was confirmed.The ripped catheter is likely to have occurred due result of the use of the guidewire.It's probable that the way that user manipulated the guidewire inside of the shaft and the external pressure applied on the catheter during the preparation induce to the problem found, demonstrating excessive force during usage.Excessive force when withdrawing the guide wire without sufficient care could have ripped the catheter during the procedure.Forcing the device against significant resistance could result in device damage or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15455869
Report Number3005099803-2022-05403
Device Sequence Number6855511
Product Code FGE
UDI-Device Identifier08714729790297
UDI-Public08714729790297
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberM00547010
Device Catalogue Number4701
Device Lot Number0025939902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown